Alert archive / Nebraska / High Wind Warnings in 2026
High Wind Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Mar 14, 2026, 11:06 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 15, 2026, 3:00 AM CDT. It was in force for 17 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2026, 11:06 AM CDT (16:06 UTC)
- In effect from
- Mar 15, 2026, 3:00 AM CDT
- Expired
- Mar 15, 2026, 8:05 PM CDT
- In force
- 17 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 6:54 AM CDT | NON-TSTM WND GST 62 | 2 W Doniphan, NE | Ambient Weather Station. |
| Mar 15, 6:54 AM CDT | NON-TSTM WND GST 62 | 2 W Doniphan, NE | |
| Mar 15, 6:54 AM CDT | NON-TSTM WND GST 62 | 2 W Doniphan, NE | |
| Mar 15, 6:55 AM CDT | NON-TSTM WND GST 58 | Smith Center Airport, KS | peak northerly gust so far. |
| Mar 15, 6:55 AM CDT | NON-TSTM WND GST 58 | Smith Center Airport, KS | |
| Mar 15, 6:55 AM CDT | NON-TSTM WND GST 58 | Smith Center Airport, KS | |
| Mar 15, 7:05 AM CDT | NON-TSTM WND GST 59 | Hastings Airport, NE | |
| Mar 15, 7:05 AM CDT | NON-TSTM WND GST 59 | Hastings Airport, NE | |
| Mar 15, 7:05 AM CDT | NON-TSTM WND GST 59 | Hastings Airport, NE | |
| Mar 15, 7:15 AM CDT | NON-TSTM WND GST 51 | Kearney Airport, NE | && |
| Mar 15, 7:15 AM CDT | NON-TSTM WND GST 51 | Kearney Airport, NE | Official peak gust so far today. |
| Mar 15, 7:18 AM CDT | NON-TSTM WND GST 61 | 6 W Cowles, NE | Corrects source of previous non-tstm wnd gst report from 6 W Cowles. Unofficial Ambient weather station. |
| Mar 15, 7:18 AM CDT | NON-TSTM WND GST 61 | 6 W Cowles, NE | Unofficial Ambient weather station. |
| Mar 15, 7:29 AM CDT | NON-TSTM WND GST 53 | Grand Island Airport, NE | Peak northerly gust so far this morning. |
| Mar 15, 7:29 AM CDT | NON-TSTM WND GST 53 | Grand Island Airport, NE | |
| Mar 15, 7:33 AM CDT | NON-TSTM WND GST 60 | 1 Wnw Sutton, NE | Unofficial weather station. |
| Mar 15, 7:33 AM CDT | NON-TSTM WND GST 60 | 1 Wnw Sutton, NE | |
| Mar 15, 7:33 AM CDT | NON-TSTM WND GST 60 | 1 Wnw Sutton, NE | |
| Mar 15, 7:41 AM CDT | NON-TSTM WND GST 61 | Hastings Airport, NE | Peak northerly gust so far today. |
| Mar 15, 7:41 AM CDT | NON-TSTM WND GST 61 | Hastings Airport, NE | |
| Mar 15, 8:04 AM CDT | NON-TSTM WND GST 58 | 5 Ssw Kearney, NE | Unofficial weather station. |
| Mar 15, 8:04 AM CDT | NON-TSTM WND GST 58 | 5 Ssw Kearney, NE | |
| Mar 15, 8:07 AM CDT | NON-TSTM WND GST 58 | 3 Nne Kearney, NE | Unofficial Ambient weather station. |
| Mar 15, 8:07 AM CDT | NON-TSTM WND GST 58 | 3 Nne Kearney, NE | |
| Mar 15, 8:15 AM CDT | NON-TSTM WND GST 60 | Cambridge Airport, NE | Peak northerly gust so far today. |
| Mar 15, 8:15 AM CDT | NON-TSTM WND GST 60 | Cambridge Airport, NE | |
| Mar 15, 8:43 AM CDT | NON-TSTM WND GST 59 | Grand Island Airport, NE | peak northerly gust so far today. |
| Mar 15, 8:43 AM CDT | NON-TSTM WND GST 59 | Grand Island Airport, NE | |
| Mar 15, 9:07 AM CDT | NON-TSTM WND GST 63 | Hastings Airport, NE | New peak northerly gust so far today. |
| Mar 15, 9:07 AM CDT | NON-TSTM WND GST 63 | Hastings Airport, NE | |
| Mar 15, 9:07 AM CDT | NON-TSTM WND GST 63 | Hastings Airport, NE | |
| Mar 15, 9:14 AM CDT | NON-TSTM WND GST 60 | 4 Ene Nelson, NE | Unofficial weather station. |
| Mar 15, 9:14 AM CDT | NON-TSTM WND GST 60 | 4 Ene Nelson, NE | |
| Mar 15, 10:06 AM CDT | NON-TSTM WND GST 59 | 4 N Kearney, NE | Unofficial weather station. |
| Mar 15, 10:06 AM CDT | NON-TSTM WND GST 59 | 4 N Kearney, NE | |
| Mar 15, 10:06 AM CDT | NON-TSTM WND GST 59 | 4 N Kearney, NE | |
| Mar 15, 10:21 AM CDT | NON-TSTM WND GST 59 | 7 Wsw Ragan, NE | Unofficial weather station. |
| Mar 15, 10:21 AM CDT | NON-TSTM WND GST 59 | 7 Wsw Ragan, NE | |
| Mar 15, 10:21 AM CDT | NON-TSTM WND GST 59 | 7 Wsw Ragan, NE | |
| Mar 15, 10:28 AM CDT | NON-TSTM WND GST 62 | 2 E Holdrege, NE | unofficial weather station. |
| Mar 15, 10:28 AM CDT | NON-TSTM WND GST 62 | 2 E Holdrege, NE | |
| Mar 15, 10:35 AM CDT | SNOW 0.4 | Ord, NE | Estimated snowfall so far. |
| Mar 15, 10:39 AM CDT | SNOW 0.5 | Greeley, NE | Estimated snowfall so far. |
| Mar 15, 10:45 AM CDT | NON-TSTM WND GST 58 | Holdrege Airport, NE | 50KT gust reported on phone call to AWOS. |
| Mar 15, 10:45 AM CDT | NON-TSTM WND GST 58 | Holdrege Airport, NE | |
| Mar 15, 10:55 AM CDT | NON-TSTM WND GST 58 | Phillipsburg Airport, KS | Peak northerly gust so far today. |
| Mar 15, 10:55 AM CDT | NON-TSTM WND GST 58 | Phillipsburg Airport, KS | |
| Mar 15, 11:12 AM CDT | NON-TSTM WND GST 58 | 3 N Alma, NE | Unofficial weather station. |
| Mar 15, 11:12 AM CDT | NON-TSTM WND GST 58 | 3 N Alma, NE | |
| Mar 15, 11:12 AM CDT | NON-TSTM WND GST 58 | 3 N Alma, NE | |
| Mar 15, 11:21 AM CDT | NON-TSTM WND GST 55 | 2 Wsw Lebanon, KS | KSU Mesonet station. |
| Mar 15, 11:35 AM CDT | NON-TSTM WND GST 56 | Rooks County Airport, KS | Emergency Manager reports some blowing dust in the area. |
| Mar 15, 11:40 AM CDT | NON-TSTM WND GST 65 | Hastings Airport, NE | New peak gust for the day. |
| Mar 15, 11:40 AM CDT | NON-TSTM WND GST 65 | Hastings Airport, NE | |
| Mar 15, 11:40 AM CDT | NON-TSTM WND GST 65 | Hastings Airport, NE | |
| Mar 15, 11:51 AM CDT | NON-TSTM WND GST 56 | 3 Wnw Jewell, KS | KSU Mesonet station. |
| Mar 15, 11:53 AM CDT | NON-TSTM WND GST 61 | Jewell, KS | Unofficial weather station. |
| Mar 15, 11:53 AM CDT | NON-TSTM WND GST 61 | Jewell, KS | |
| Mar 15, 11:53 AM CDT | NON-TSTM WND GST 61 | Jewell, KS | |
| Mar 15, 11:55 AM CDT | NON-TSTM WND GST 61 | Smith Center Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.1 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 513 m²/s²
- 0-3 km storm-relative helicity
- 770 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192 WWUS73 KGID 141606 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 1106 AM CDT Sat Mar 14 2026 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-150300- /O.UPG.KGID.HW.A.0003.260315T1200Z-260316T0200Z/ /O.NEW.KGID.HW.W.0002.260315T0800Z-260316T0200Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Johnson Lake, Rosemont, Kearney, Kensington, Sherman Reservoir, Arapahoe, Bladen, Deshler, St. Paul, Minden, Red Cloud, Fairmont, Cambridge, Inavale, Ord, Gothenburg, Fullerton, Exeter, Genoa, Spalding, Hollinger, Blue Hill, Osborne, Shelby, Codell, Downs, Hildreth, Elwood, Superior, Jewell, Smith Center, Ionia, Harvard, Osceola, Greeley, Bellaire, Loup City, Hastings, Alma, Scotia, Franklin, Campbell, Nelson, Beloit, Litchfield, Holdrege, Oxford, Clay Center, Sutton, Orleans, Stockton, Bostwick, Wolbach, Geneva, Burr Oak, Lexington, York, Cozad, Plainville, Mankato, Central City, Aurora, Stromsburg, Fairfield, Phillipsburg, Grand Island, Edgar, Beaver City, Polk, Hebron, and Willow Island 1106 AM CDT Sat Mar 14 2026 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM CDT SUNDAY... * WHAT...Sustained north TO northwest winds of 30 to 45 mph with gusts with gusts as high as 65 mph. * WHERE...All of north central Kansas, south central Nebraska and portions of central Nebraska. * WHEN...From 3 AM Sunday morning through 9 PM Sunday evening. An initial surge of wind will arrive overnight with the frontal passage, followed by consistent high winds the remainder of the day. Some of the highest wind gusts will occur between 11 AM and 6 PM. * IMPACTS...The high winds may damage trees and power lines. Power outages are possible. Travel may be challenging, especially for high profile vehicles. * ADDITIONAL DETAILS...Parts of south central Nebraska will experience some light snow, which will result in briefly reduced visibility, and some slick spots as temperatures drop below freezing. Areas of blowing dust are likely as well, especially in southwest Dawson county downwind of the burn scar. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects today before the wind arrives. If you drive Sunday, plan for the strong winds and use caution. && $$ NOAA/NWS/Moritz
5 follow-up statements
960 WWUS73 KGID 141634 CCA NPWGID URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Hastings NE 1134 AM CDT Sat Mar 14 2026 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-150300- /O.UPG.KGID.HW.A.0003.260315T1200Z-260316T0200Z/ /O.COR.KGID.HW.W.0002.260315T0800Z-260316T0200Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Johnson Lake, Rosemont, Kearney, Kensington, Sherman Reservoir, Arapahoe, Bladen, Deshler, St. Paul, Minden, Red Cloud, Fairmont, Cambridge, Inavale, Ord, Gothenburg, Fullerton, Exeter, Genoa, Spalding, Hollinger, Blue Hill, Osborne, Shelby, Codell, Downs, Hildreth, Elwood, Superior, Jewell, Smith Center, Ionia, Harvard, Osceola, Greeley, Bellaire, Loup City, Hastings, Alma, Scotia, Franklin, Campbell, Nelson, Beloit, Litchfield, Holdrege, Oxford, Clay Center, Sutton, Orleans, Stockton, Bostwick, Wolbach, Geneva, Burr Oak, Lexington, York, Cozad, Plainville, Mankato, Central City, Aurora, Stromsburg, Fairfield, Phillipsburg, Grand Island, Edgar, Beaver City, Polk, Hebron, and Willow Island 1134 AM CDT Sat Mar 14 2026 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM CDT SUNDAY... * WHAT...Sustained north TO northwest winds of 30 to 45 mph with gusts as high as 65 mph. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...From 3 AM to 9 PM CDT Sunday. * IMPACTS...The high winds may damage trees and power lines. Power outages are possible. Travel may be challenging, especially for high profile vehicles. * ADDITIONAL DETAILS...Parts of south central Nebraska will experience some light snow, which will result in briefly reduced visibility, and some slick spots as temperatures drop below freezing. Areas of blowing dust are likely as well, especially in southwest Dawson County Nebraska downwind of the burn scar. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects today before the wind arrives. If you drive Sunday, plan for the strong winds and use caution. && $$ NOAA/NWS/Moritz
667 WWUS73 KGID 150244 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 944 PM CDT Sat Mar 14 2026 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-151200- /O.CON.KGID.HW.W.0002.260315T0800Z-260316T0200Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Plainville, Kearney, Osceola, Willow Island, York, Jewell, Osborne, Hildreth, Loup City, Phillipsburg, Fullerton, Mankato, Bellaire, Greeley, Gothenburg, Grand Island, Superior, Fairfield, Sherman Reservoir, Johnson Lake, Holdrege, Hastings, Ionia, Sutton, Franklin, Scotia, Nelson, Deshler, Bladen, Central City, Lexington, Geneva, Fairmont, Red Cloud, Ord, Arapahoe, Polk, Minden, Stockton, Stromsburg, Hollinger, Exeter, Cambridge, Kensington, Clay Center, Orleans, Edgar, Harvard, Hebron, Burr Oak, Shelby, Beaver City, Elwood, Rosemont, Cozad, Beloit, Oxford, Wolbach, Aurora, Genoa, Inavale, Campbell, Blue Hill, St. Paul, Bostwick, Smith Center, Litchfield, Spalding, Alma, Codell, and Downs 944 PM CDT Sat Mar 14 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 9 PM CDT SUNDAY... * WHAT...Sustained north to northwest winds of 30 to 45 mph with gusts as high as 65 mph. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...From 3 AM to 9 PM CDT Sunday. * IMPACTS...The high winds may damage trees and power lines. Power outages are possible. Travel may be challenging, especially for high profile vehicles. * ADDITIONAL DETAILS...Parts of south central Nebraska will experience some light snow, which will result in briefly reduced visibility, and some slick spots as temperatures drop below freezing. Areas of blowing dust are likely as well, especially in southwest Dawson County Nebraska downwind of the burn scar. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects before the wind arrives. If you drive Sunday, plan for the strong winds and use caution. && $$ ADP
455 WWUS73 KGID 150910 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 410 AM CDT Sun Mar 15 2026 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-152100- /O.CON.KGID.HW.W.0002.000000T0000Z-260316T0200Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Lexington, Minden, Oxford, Hebron, Harvard, Beaver City, Fullerton, Hastings, Orleans, Phillipsburg, Hildreth, Greeley, Holdrege, Clay Center, Franklin, Gothenburg, Central City, Spalding, Fairfield, Nelson, Ionia, Loup City, Stromsburg, Wolbach, Hollinger, Scotia, Stockton, Rosemont, Bostwick, Cambridge, Genoa, Campbell, Shelby, Elwood, Grand Island, Red Cloud, Exeter, Beloit, Fairmont, Johnson Lake, Deshler, Kensington, Jewell, Ord, Polk, Bellaire, Smith Center, Burr Oak, Codell, Cozad, Mankato, Blue Hill, Downs, Litchfield, Osceola, Kearney, Superior, Sutton, Willow Island, Sherman Reservoir, Alma, Osborne, Aurora, York, Edgar, Bladen, Arapahoe, St. Paul, Inavale, Plainville, and Geneva 410 AM CDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...North to northwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds may damage trees. Localized power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust is possible, especially downwind of the burn scar in western Dawson County. Blowing snow may reduce visibility in areas north and east of Grand Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Use caution if you must drive. && $$ Mangels
751 WWUS73 KGID 152053 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 353 PM CDT Sun Mar 15 2026 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-160200- /O.CON.KGID.HW.W.0002.000000T0000Z-260316T0200Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Cambridge, Shelby, Oxford, Clay Center, Loup City, York, Red Cloud, Central City, Wolbach, Mankato, Hebron, Exeter, Fairfield, Blue Hill, Lexington, Bellaire, Aurora, Kensington, Smith Center, Ord, Johnson Lake, Minden, Beaver City, Alma, St. Paul, Orleans, Codell, Rosemont, Hastings, Burr Oak, Polk, Stockton, Grand Island, Scotia, Geneva, Arapahoe, Hollinger, Sutton, Osborne, Ionia, Stromsburg, Elwood, Osceola, Jewell, Cozad, Greeley, Sherman Reservoir, Willow Island, Edgar, Harvard, Fairmont, Bladen, Litchfield, Kearney, Gothenburg, Superior, Holdrege, Bostwick, Fullerton, Phillipsburg, Inavale, Franklin, Plainville, Campbell, Nelson, Hildreth, Downs, Deshler, Beloit, Genoa, and Spalding 353 PM CDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...North-northwest winds sustained 30 to 40 MPH, and gusting 50 to 60 MPH. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds may damage trees. Localized power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wind speeds will very slowly/gradually decrease through the late afternoon and early evening hours, with most areas seeing gusts no higher than 40 to 45 MPH by around 8 PM. Before winds start to diminish, at least patchy blowing dust will remain possible, especially within north central Kansas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Use caution if you must drive. && $$ Pfannkuch
320 WWUS73 KGID 160105 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 805 PM CDT Sun Mar 15 2026 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-160215- /O.CAN.KGID.HW.W.0002.000000T0000Z-260316T0200Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Stromsburg, Gothenburg, Edgar, Exeter, Orleans, Kensington, Sutton, Bellaire, Greeley, Geneva, Ord, Mankato, Minden, Hebron, Spalding, Fairfield, Jewell, Plainville, Scotia, Fairmont, Harvard, Bostwick, Nelson, Osceola, Polk, Clay Center, Hollinger, St. Paul, Burr Oak, Shelby, Willow Island, Campbell, Blue Hill, Sherman Reservoir, Central City, Holdrege, Alma, Osborne, Grand Island, Cambridge, Kearney, Elwood, Deshler, Codell, Fullerton, Litchfield, Ionia, Beloit, Arapahoe, Stockton, Genoa, York, Hildreth, Inavale, Rosemont, Lexington, Franklin, Downs, Bladen, Beaver City, Loup City, Cozad, Phillipsburg, Superior, Red Cloud, Hastings, Aurora, Wolbach, Oxford, Smith Center, and Johnson Lake 805 PM CDT Sun Mar 15 2026 ...HIGH WIND WARNING IS CANCELLED... While gusty northwest winds look to continue through the overnight hours across the area, values are expected to gradually diminish to closer to 30 MPH with time. The strongest gusts from earlier today have ended, so the High Wind Warning is cancelled. $$ ADP
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Mar 14, 6:24 AM CDT, 4 hours 42 minutes earlier. Its key messages:
- Dangerous fire weather conditions return today. A Red Flag Warning is in effect for areas along and west of Highway 281. Refer to the "Fire Weather" section for more specifics.
- Very strong north-northwest winds arrive early Sunday morning and continue through the day. Gusts near 60 MPH are possible, and a High Wind Watch is in effect for the entire area.
- This system will also bring a significant cooldown and a chance for light snow to the area during the day on Sunday.
- Near-record temperatures return for the middle to end of next week.
Area forecast discussion, Mar 14, 6:24 AM CDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
624 AM CDT Sat Mar 14 2026
.KEY MESSAGES...
- Dangerous fire weather conditions return today. A Red Flag
Warning is in effect for areas along and west of Highway 281.
Refer to the "Fire Weather" section for more specifics.
- Very strong north-northwest winds arrive early Sunday morning
and continue through the day. Gusts near 60 MPH are possible,
and a High Wind Watch is in effect for the entire area.
- This system will also bring a significant cooldown and a
chance for light snow to the area during the day on Sunday.
- Near-record temperatures return for the middle to end of next
week.
&&
.UPDATE...
Issued at 305 AM CDT Sat Mar 14 2026
Overall, there are no significant changes from previous
forecasts.
Temperatures warm into the the 70s for most of the area today,
fueled by gusty south-southwesterly winds ahead of an
approaching storm system and associated cold front. This cold
front will then sweep across the area between 1-4am Sunday,
ushering in gusty northwest winds and a significant cooldown.
The initial surge of winds behind the front will be noticeable
(~50 MPH), but north-northwesterly winds will continue to
increase during the daytime. Sunday afternoon gusts near 60 MPH
are increasingly likely (60-70% chance).
There is still potential for light snow to accompany the wind on
Sunday (primarily during the daytime hours). Fortunately, the
heaviest snowfall rates are expected to remain to our northeast,
and the probability for 1.0" of snow accumulation is very low
(10% or less). Nevertheless, localized poor visibility or patchy
slick spots are possible.
And, speaking of poor visibility, the strong winds could promote
areas of blowing dust during the day on Sunday. While this is
not a "classic" blowing dust setup, the burn scars from the
recent wildfires will present a source for blowing ash/dust.
Temperatures plummet into the single digits and teens Sunday
night, and continued northwest winds will drive wind chills as
low as -15 degrees. Monday remains cold and breezy, but a warmup
is still on-track for the middle to end of the week.
&&
.DISCUSSION...
Issued at 250 PM CDT Fri Mar 13 2026
Cooler temperatures and lighter winds prevailed across the
region today as surface high pressure filled in from the north
behind yesterdays cold front. Southerly return flow on the
backside of this high has resulted in winds picking up a bit
across western areas, with southerly wind gusts of 20 to 25 mph
being observed in a few spots mainly west of highway 183. These
modestly gusty winds combined with minimum relative humidity
values below 30 percent are resulting in elevated to near
critical fire weather conditions to our west, and can see an
uptick in fire activity on the Cottonwood fire on satellite the
the past few hours as a result.
As the sun goes down tonight, expect southerly winds to
increase to near 10 MPH across the entire area overnight, with
less gustiness...as the pressure gradient increases across the
center of the local area. This tightening of the gradient should
result in a more breezy day across the area on Saturday once we
begin to mix the atmosphere by late morning, and a Red Flag
Warning was issued from roughly 281 westward this morning to
account for the combination of breezy south winds and low
relative humidity values from the late morning through early
evening hours. Was a bit generous with the eastward extent of
the warning, but if we mix just a bit deeper (temperatures have
been trending upward) the more critical conditions will have the
potential to spread further east. Outside fire weather concerns,
Saturday will be a fairly pleasant/breezy day across the local
area - with high temperatures returning to the 70s for most.
Saturday evening the focus will begin to shift to a strong cold
front approaching from the north. One small concern not covered
in the current headlines is the potential for a surge of
southerly winds late Saturday evening as indicated in a few
models, with the potential for southerly winds to reach 60 mph
across mainly southeastern portions of the area overnight.
While it will be windy across the area Saturday night in this
surge, did not include this period in the high wind watch as the
main show is still expected to be during the daytime hours
Sunday with/behind the cold front. Multiple EC/GFS ensemble
members are strongly signaling severe gusts with this front, and
issued a high wind watch to cover this (albeit, it may be need
to eventually begin earlier if southerly surge ahead of the
front continues to trend stronger).
While winds on Sunday continue to indicate a very windy
day across the region, precipitation has trended downward, and
snowfall totals with the latest model runs have roughly been
cut in half from just 12 hours ago. Evenso, any snow that falls
with 60+ MPH winds could cause significant impacts, so will need
to continue to monitor. In addition, the dry weather and recent
fires could also contribute to some blowing dust/ash across the
area, and added areas of blowing dust to the forecast for
Sunday primarily for areas southwest of the Nebraska Tri-
Cities during the daytime hours.
As winds start to diminish Sunday evening, temperatures will
plummet, and expect a very cold start to the work week, with low
temperatures Monday morning falling into the single digits in
spots, with wind chills as cold as -10 degrees anticipated. This
cold start to the week will be brief, however, and a return to
high temperatures in the 70s and 80s is anticipated for the
middle and latter portion of the week. Thankfully, as
temperatures soar thanks to a strong area of high pressure
building aloft, winds will be on the lighter side, and while
there will still likely be some fire weather concerns, it could
be much worse.
&&
.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 609 AM CDT Sat Mar 14 2026
For KGRI/KEAR Airports:
Winds today will turn to the south with gusts 20-25kts in the
afternoon. There will be a brief period of LLWS tonight ahead of
an approaching cold front. The front will move through around
07Z, ushering in strong north-northwesterly winds (gusts 40kt).
Even stronger winds are expected to arrive during the daytime
on Sunday.
VFR conditions are expected for most of the period, but MVFR
ceilings are expected to return just prior to 12Z Sunday.
&&
.FIRE WEATHER...
Issued at 305 AM CDT Sat Mar 14 2026
Today, humidity will dip very low (15 percent or lower) in western
portions of the area. This will be accompanied by south-southwest
winds gusting 25-30 MPH at times. As a result, areas along and west
of Highway 281 are in a Red Flag Warning.
Strong north-northwest winds arrive early Sunday morning and
continue through the day. Gusts near 60 MPH are expected during the
daytime. Temperatures will trend much colder, therefore humidity
will remain well above critical thresholds. Additionally, light snow
is possible, mainly over northeastern portions of the area during the
day on Sunday.
Monday will remain cold...but still relatively dry and breezy.
Temperatures warm through next week, although winds do not look
particularly concerning at this time.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Red Flag Warning from 11 AM this morning to 9 PM CDT this
evening for NEZ039-040-046-047-060>062-072>075-082>085.
High Wind Watch from Sunday morning through Sunday evening for
NEZ039>041-046>049-060>064-072>077-082>087.
KS...Red Flag Warning from 11 AM this morning to 9 PM CDT this
evening for KSZ005-006-017-018.
High Wind Watch from Sunday morning through Sunday evening for
KSZ005>007-017>019.
&&
UPDATE...Mangels
DISCUSSION...Rossi
AVIATION...Mangels
FIRE WEATHER...MangelsHazardous weather outlook, Mar 14, 2:38 AM CDT, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 238 AM CDT Sat Mar 14 2026 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 238 AM CDT Sat Mar 14 2026 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. South-southwesterly winds gusting as high as 30 MPH, combined with humidity dipping to near 15 percent will result in critical fire weather conditions for portions of the area this afternoon. A Red Flag Warning is in effect for areas along and west of Highway 281. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong north-northwestly winds winds arrive early Sunday morning and will continue through the day on Sunday. Gusts to near 60 MPH are possible, and the entire area is in a High Wind Watch. Blowing dust is also possible in some areas, especially near the recently burned areas in Dawson County. Light snow may also result in periods of poor visibility and slick patches on roadways during the day on Sunday. Wind chills dip to the -5 to -15 degree range Sunday night into Monday morning. && More information may be obtained at the following web page: https://www.weather.gov/hastings
Nearby
High Wind Warnings in Nebraska, 2026High Wind Warnings in Kansas, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.